Alert archive / Mississippi / Wind Advisories in 2017
Wind Advisory 17, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Sep 11, 2017, 4:29 AM CDT for Decatur County, Hardin County, McNairy County, Tennessee; 7 counties in Mississippi. It took effect at Sep 11, 2017, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2017, 4:29 AM CDT (09:29 UTC)
- In effect from
- Sep 11, 2017, 7:00 PM CDT
- Expired
- Sep 12, 2017, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Prentiss County, MS, Tishomingo County, MS, Decatur County, TN, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS74 KMEG 110929 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 429 AM CDT Mon Sep 11 2017 ...The remnants of Hurricane Irma will bring strong winds to eastern portions of the Mid South... MSZ005-006-009-016-017-023-024-TNZ055-091-092-112200- /O.NEW.KMEG.WI.Y.0017.170911T2100Z-170912T0900Z/ Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe- Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville, Selmer, and Savannah 429 AM CDT Mon Sep 11 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT TUESDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 4 AM CDT Tuesday. * WINDS...Sustained winds between 20 and 30 mph, with gusts up to 50 mph. * TIMING...This afternoon through tonight. * IMPACTS...Winds of this magnitude may down a few trees and power lines. Scattered power outages will be possible across the advisory area. Any loose objects left outdoors will be blown about. Travel will become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JLH
3 follow-up statements
234 WWUS74 KMEG 111929 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 229 PM CDT Mon Sep 11 2017 ...The remnants of Hurricane Irma will bring strong winds to eastern portions of the Mid South... MSZ005-006-009-016-017-023-024-TNZ055-091-092-120600- /O.EXT.KMEG.WI.Y.0017.170912T0000Z-170912T0900Z/ Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe- Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville, Selmer, and Savannah 229 PM CDT Mon Sep 11 2017 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT TUESDAY... * WINDS...Sustained winds between 20 and 30 mph, with gusts up to 45 mph. * TIMING...This afternoon through tonight. * IMPACTS...Winds of this magnitude may down a few trees and power lines. Scattered power outages will be possible across the advisory area. Any loose objects left outdoors will be blown about. Travel will become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
695 WWUS74 KMEG 120211 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 911 PM CDT Mon Sep 11 2017 ...The remnants of Tropical Storm Irma will bring strong winds to eastern portions of the Mid-South... MSZ005-006-009-016-017-023-024-TNZ055-091-092-120900- /O.CON.KMEG.WI.Y.0017.000000T0000Z-170912T0900Z/ Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe- Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville, Selmer, and Savannah 911 PM CDT Mon Sep 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WINDS...Sustained winds between 20 and 30 mph, with gusts up to 45 mph. * TIMING...Through the early morning hours. * IMPACTS...Winds of this magnitude may down a few trees and power lines. Scattered power outages will be possible across the advisory area. Any loose objects left outdoors will be blown about. Travel will become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KRM
267 WWUS74 KMEG 120845 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 345 AM CDT Tue Sep 12 2017 MSZ005-006-009-016-017-023-024-TNZ055-091-092-120945- /O.EXP.KMEG.WI.Y.0017.000000T0000Z-170912T0900Z/ Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe- Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville, Selmer, and Savannah 345 AM CDT Tue Sep 12 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Tropical Depression Irma will move across the Mid-South later Today into Wednesday. Winds are expected to remain below advisory criteria at this time. Thus, the Wind Advisory will be allowed to expire at 4 AM CDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Sep 10, 11:33 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 10, 11:33 PM CDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1133 PM CDT Sun Sep 10 2017 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 916 PM CDT Sun Sep 10 2017/ UPDATE... Another quiet night is occurring across the Mid-South. Skies are generally mostly clear. Although, there is an area of clouds over portions of West Tennessee near the Tennessee River. Meanwhile, outer cirrus bands from Hurricane Irma will begin to push into Northeast Mississippi and West Tennessee around sunrise. Have made some adjustments to cloud cover and to low temperatures. Update will be out shortly. KRM DISCUSSION... /issued 327 PM CDT Sun Sep 10 2017/ Skies remain sunny across the forecast area this afternoon with temperatures ranging from the mid 70s to lower 80s. High pressure is over Lake Huron this afternoon. This will keep dry weather and below normal temperatures over the region for tonight and most of Monday. The center of Hurricane Irma is now inland near Naples, Florida. Irma is expected to skirt along near Florida Gulf coast through Monday morning before lifting north across north Florida and into southwest Georgia Monday evening. Some of the rain from Irma may reach extreme eastern sections of the forecast area by Monday afternoon. Rain should spread across the remainder of the forecast area Monday evening. Irma is expected to reach central Alabama as a tropical depression by Tuesday morning and then move northwest and reach west Tennessee by late Tuesday night. This will mean more rain for the forecast area for Tuesday and Tuesday night. By Wednesday morning, the remnants of Irma will be in northwest Tennessee and move north into western Kentucky. As a result, more rain will be found across the region. By Thursday, as the remnants of Irma is in the Ohio Valley, rain will be ending over the region. High pressure will build into the region by Thursday night and will remain in control of the weather through next weekend. As a result, dry weather and below normal temperatures will be found from Thursday night through next Sunday. ARS && .AVIATION... VFR conditions will prevail through much of the period. Northeast winds will diminish to about 5 kts this evening and then become slightly more northerly and increase to around 15 kts with higher gusts on Monday. High clouds from Irma will start spilling into the region on Monday with lower clouds and rain arriving at KTUP and KMKL Monday evening. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 10, 5:04 AM CDT, 23 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 504 AM CDT Sun Sep 10 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 504 AM CDT Sun Sep 10 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Weakening Hurricane Irma will be moving into the Mid South Monday night and Tuesday. Although Irma will be much less intense than further southeast, there will likely be strong and gusty winds across eastern portions of the Mid South. A wind advisory may become necessary for portions of the forecast region for Monday night and Tuesday. Localized heavy rainfall will also be possible but the threat for flash flooding appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report measured wind speeds and any wind damage to the National Weather Service in Memphis on Monday night into Tuesday. JLH
Nearby
Wind Advisories in Mississippi, 2017Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.